Angiosarcoma causing cardiac constriction late after radiation therapy for breast carcinoma

Ashwini Sharma, Patrick A. Devaleria, Robyn M. Scherber, Gavin Sugrue, Ann E. McCullough, Prasad M. Panse, Farouk Mookadam

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Therapeutic radiotherapy rarely causes sarcoma, and this occurs years after completion of the intended treatment. In treating breast carcinoma, careful planning in the application of modern radiotherapeutic techniques usually can shield the heart and pericardium. We report a rare case of angiosarcoma of the pericardium, which presented in a 41-year-old woman as constrictive pericarditis 8 years after irradiation for cancer of the left breast. To our knowledge, this is only the 2nd report of angiosarcoma of the pericardium after radiotherapy.

Original languageEnglish (US)
Pages (from-to)81-83
Number of pages3
JournalTexas Heart Institute Journal
Volume43
Issue number1
DOIs
StatePublished - Feb 1 2016

Fingerprint

Hemangiosarcoma
Pericardium
Constriction
Radiotherapy
Breast Neoplasms
Constrictive Pericarditis
Sarcoma
Therapeutics

Keywords

  • Angiosarcoma
  • Constrictive pericarditis
  • Neoplasms
  • Pericardium/radiation effects
  • Postradiation tumor
  • Radiation-induced
  • Radiotherapy/adverse effects

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this

Sharma, A., Devaleria, P. A., Scherber, R. M., Sugrue, G., McCullough, A. E., Panse, P. M., & Mookadam, F. (2016). Angiosarcoma causing cardiac constriction late after radiation therapy for breast carcinoma. Texas Heart Institute Journal, 43(1), 81-83. https://doi.org/10.14503/THIJ-14-4549

Angiosarcoma causing cardiac constriction late after radiation therapy for breast carcinoma. / Sharma, Ashwini; Devaleria, Patrick A.; Scherber, Robyn M.; Sugrue, Gavin; McCullough, Ann E.; Panse, Prasad M.; Mookadam, Farouk.

In: Texas Heart Institute Journal, Vol. 43, No. 1, 01.02.2016, p. 81-83.

Research output: Contribution to journalArticle

Sharma, A, Devaleria, PA, Scherber, RM, Sugrue, G, McCullough, AE, Panse, PM & Mookadam, F 2016, 'Angiosarcoma causing cardiac constriction late after radiation therapy for breast carcinoma', Texas Heart Institute Journal, vol. 43, no. 1, pp. 81-83. https://doi.org/10.14503/THIJ-14-4549
Sharma A, Devaleria PA, Scherber RM, Sugrue G, McCullough AE, Panse PM et al. Angiosarcoma causing cardiac constriction late after radiation therapy for breast carcinoma. Texas Heart Institute Journal. 2016 Feb 1;43(1):81-83. https://doi.org/10.14503/THIJ-14-4549
Sharma, Ashwini ; Devaleria, Patrick A. ; Scherber, Robyn M. ; Sugrue, Gavin ; McCullough, Ann E. ; Panse, Prasad M. ; Mookadam, Farouk. / Angiosarcoma causing cardiac constriction late after radiation therapy for breast carcinoma. In: Texas Heart Institute Journal. 2016 ; Vol. 43, No. 1. pp. 81-83.
@article{93853b8b30f8460caede178bd378a332,
title = "Angiosarcoma causing cardiac constriction late after radiation therapy for breast carcinoma",
abstract = "Therapeutic radiotherapy rarely causes sarcoma, and this occurs years after completion of the intended treatment. In treating breast carcinoma, careful planning in the application of modern radiotherapeutic techniques usually can shield the heart and pericardium. We report a rare case of angiosarcoma of the pericardium, which presented in a 41-year-old woman as constrictive pericarditis 8 years after irradiation for cancer of the left breast. To our knowledge, this is only the 2nd report of angiosarcoma of the pericardium after radiotherapy.",
keywords = "Angiosarcoma, Constrictive pericarditis, Neoplasms, Pericardium/radiation effects, Postradiation tumor, Radiation-induced, Radiotherapy/adverse effects",
author = "Ashwini Sharma and Devaleria, {Patrick A.} and Scherber, {Robyn M.} and Gavin Sugrue and McCullough, {Ann E.} and Panse, {Prasad M.} and Farouk Mookadam",
year = "2016",
month = "2",
day = "1",
doi = "10.14503/THIJ-14-4549",
language = "English (US)",
volume = "43",
pages = "81--83",
journal = "Texas Heart Institute Journal",
issn = "0730-2347",
publisher = "Texas Heart Institute",
number = "1",

}

TY - JOUR

T1 - Angiosarcoma causing cardiac constriction late after radiation therapy for breast carcinoma

AU - Sharma, Ashwini

AU - Devaleria, Patrick A.

AU - Scherber, Robyn M.

AU - Sugrue, Gavin

AU - McCullough, Ann E.

AU - Panse, Prasad M.

AU - Mookadam, Farouk

PY - 2016/2/1

Y1 - 2016/2/1

N2 - Therapeutic radiotherapy rarely causes sarcoma, and this occurs years after completion of the intended treatment. In treating breast carcinoma, careful planning in the application of modern radiotherapeutic techniques usually can shield the heart and pericardium. We report a rare case of angiosarcoma of the pericardium, which presented in a 41-year-old woman as constrictive pericarditis 8 years after irradiation for cancer of the left breast. To our knowledge, this is only the 2nd report of angiosarcoma of the pericardium after radiotherapy.

AB - Therapeutic radiotherapy rarely causes sarcoma, and this occurs years after completion of the intended treatment. In treating breast carcinoma, careful planning in the application of modern radiotherapeutic techniques usually can shield the heart and pericardium. We report a rare case of angiosarcoma of the pericardium, which presented in a 41-year-old woman as constrictive pericarditis 8 years after irradiation for cancer of the left breast. To our knowledge, this is only the 2nd report of angiosarcoma of the pericardium after radiotherapy.

KW - Angiosarcoma

KW - Constrictive pericarditis

KW - Neoplasms

KW - Pericardium/radiation effects

KW - Postradiation tumor

KW - Radiation-induced

KW - Radiotherapy/adverse effects

UR - http://www.scopus.com/inward/record.url?scp=84956872275&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84956872275&partnerID=8YFLogxK

U2 - 10.14503/THIJ-14-4549

DO - 10.14503/THIJ-14-4549

M3 - Article

C2 - 27047293

AN - SCOPUS:84956872275

VL - 43

SP - 81

EP - 83

JO - Texas Heart Institute Journal

JF - Texas Heart Institute Journal

SN - 0730-2347

IS - 1

ER -